Cart (Loading....) | Create Account
Close category search window
 

Greedy Maximal Matching: Performance Limits for Arbitrary Network Graphs Under the Node-Exclusive Interference Model

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
Changhee Joo ; Depts. of ECE & CSE, Ohio State Univ., Columbus, OH, USA ; Xiaojun Lin ; Shroff, N.B.

Greedy maximal matching (GMM) is an important scheduling scheme for multi-hop wireless networks. It is computationally simple, and has often been numerically shown to achieve throughput that is close to optimal. However, to date the performance limits of GMM have not been well understood. In particular, although a lower bound on its performance has been well known, this bound has been empirically found to be quite loose. In this paper, we focus on the well-established node-exclusive interference model and provide new analytical results that characterize the performance of GMM through a topological notion called the local-pooling factor. We show that for a given network graph with single-hop traffic, the efficiency ratio of GMM (i.e., the worst-case ratio of the throughput of GMM to that of the optimal) is equal to its local-pooling factor. Further, we estimate the local-pooling factor for arbitrary network graphs under the node-exclusive interference model and show that the efficiency ratio of GMM is no smaller than d*/2d* - 1 in a network topology of maximum node-degree d*. Using these results, we identify specific network topologies for which the efficiency ratio of GMM is strictly less than 1. We also extend the results to the more general scenario with multi-hop traffic, and show that GMM can achieve similar efficiency ratios when a flow-regulator is used at each hop.

Published in:

Automatic Control, IEEE Transactions on  (Volume:54 ,  Issue: 12 )

Date of Publication:

Dec. 2009

Need Help?


IEEE Advancing Technology for Humanity About IEEE Xplore | Contact | Help | Terms of Use | Nondiscrimination Policy | Site Map | Privacy & Opting Out of Cookies

A not-for-profit organization, IEEE is the world's largest professional association for the advancement of technology.
© Copyright 2014 IEEE - All rights reserved. Use of this web site signifies your agreement to the terms and conditions.